MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pvc procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified the peek housing was broken with internal components exposed.Initially a deflection issue was reported.During the procedure, the catheter was unable to deflect or relax completely.A second device was used to complete the procedure.There was no adverse event reported on patient.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2024, the peek housing was broken with internal components exposed.This event was originally considered non-reportable, however, bwi became aware of the peek housing was broken with internal components exposed on (b)(6) 2024 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on (b)(6) 2024.The device evaluation was completed on (b)(6) 2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed that the peek housing was broken with internal components exposed.Since the damage observed was not reported it could be related to the handling and/or shipping after procedure; however, this cannot be conclusively determined.A deflection test was performed and the curve was deflecting within specifications.No deflection issues were observed.The damage in the peek housing is unrelated to the reported event.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19)/ investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿deflection¿ issue.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿peek housing broken with internal components exposed¿ issue.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18978670
Report Number2029046-2024-01020
Device Sequence Number6035969
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Catalogue NumberNI75TCFH
Device Lot Number30988176M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown